Coming Back To Reality (As it Were)

Finally coming up for air after the past few weeks of tapering off the “demon drug” I have been taking for several months now. I am feeling a lot of emotions now as my brain is a bit clearer. I am angry, upset, scared, let down, betrayed, etc. I’ll long story short the situation. I told my psychiatrist that I didn’t feel the Prozac I had been taking for almost 30 years was working well enough to cover me as my medical issues had worsened. He first added Elavil. I Googled side effects and had taken it years ago. No change in symptoms. Discontinued. Dr. recommended Abilify. I Googled side effects and respectfully declined, knowing my drug sensitivities. On a side note, I’m confused about this trend of adding to an existing medication with a new drug. I don’t want to take more, I want to be on as few as possible. Anyway, next visit, Cymbalta was mentioned. I told doctor Psych that I had seen the commercials (Chuck knows we all have!) and heard the three hours of warnings, including death. Now I don’t know about y’all, but death is not a side effect that I want to experience. I was not myself during this visit, uncontrollably crying, laughing, no restorative sleep for days, dizziness, etc. Needless to say, I was desperate, in pain, exhausted, and vulnerable. I’m not saying I was coerced, but when I told Dr. Psych I’d do my Googling, he strongly suggested I shouldn’t. I took the written prescription to the pharmacy and had it filled waited 2 days, during which my symptoms worsened, and I went ahead and took one 60mg pill. The orders were to take 60mg two times a day. I took another that night. After 1 month, I had another visit with Dr. Psych. I told him I didn’t feel any better on the Cymbalta (hereafter referred to as DD, for Demon Drug). He asked if I had side effects, but between the RA, Fibro, chronic daily migraines,depression, anxiety, and panic attacks and all of the other meds in my system, I really couldn’t say. He recommended we up the dose to 120mg daily. I asked if that was a high dose and he said not really. Another 2 months of never changing symptoms. Sampan management doctor and explained my symptoms to him. He said that research showed that going higher than 60mg of DD did not improve symptoms better than 60mg. I was at double the recommended highest dose. Dr. Pain is not a fan of DD. He suggested I taper and go back on Prozac. So began my “Cymbalta Discontinuation Syndrome” nightmare. I recall several paragraphs ago, I said “long story short!” Sorry! TBC

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s